Minnesota, 2006

Hail in Minnesota, July 16, 2006

July 16, 2006 · NWS MPX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 15, 2:47 PM CST, 9 hours 38 minutes earlier.

Area forecast discussion, Jul 15, 2:47 PM CST, 9 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 PM CDT SAT JUL 15 2006

.DISCUSSION...
BUSY SHORT SHORT TERM FORECAST TODAY WITH MAIN CONCERN BEING HEAT
AND HUMIDITY THROUGH EARLY MONDAY. SOUTHERLY WINDS HAVE STRENGTHENED
THIS AFTERNOON AHEAD OF LOW PRESSURE OVER NORTH CENTRAL SOUTH
DAKOTA. TEMPS HAVE MADE IT INTO THE 90S AS OF 19Z ACROSS THE CWA.
DEW POINTS HAVE REMAINED A BIT HIGHER THAN EXPECTED WITH LOW 70S IN
THE WEST AND SOUTH WITH MID 60S IN THE MSP METRO...AND AROUND 60 IN
WISCONSIN COUNTIES. TONIGHTS LOWS LOOK TO STAY UP AS A RESULT OF THE
HIGHER MOISTURE AND DECENT WIND VELOCITIES...WITH LOW TO MID 70S IN
GENERAL...WITH UPPER 70S EXPECTED IN THE METRO. SUNDAYS HIGHS WILL
BE HOT ONCE AGAIN WITH MID 90S TO AROUND 100. EXPECT DEW POINTS TO
BE HIGHER THOUGH...AS SFC FLOW BECOMES MORE SOUTH TO SOUTHEASTERLY
AHEAD OF APPROACHING LOW PRESSURE. ANTICIPATE THAT HEAT INDICES WILL
PEAK RIGHT AROUND 105 DEGREES IN THE SOUTH. HAVE CONTINUED HEAT
ADVISORY FOR HENNEPIN AND RAMSEY COUNTIES AND HAVE ISSUED HEAT
ADVISORY STARTING AT 15Z CONTINUING INTO MONDAY MORNING FOR THE
SOUTHEAST HALF OF THE CWA.

SFC FRONT APPROACHES THE CWA FROM THE NORTHWEST LATE SUNDAY AND
MAKES ITS WAY THROUGH BY MONDAY AFTERNOON...WITH DIFFERENCES IN THE
MODELS ON TIMING AND ASSOCIATED PRECIP. 14-16 C H7 TEMPS REMAIN OVER
THE AREA AT LEAST UNTIL H5 SHORT WAVE/VORT MAX CROSSES OVERNIGHT
SUNDAY. SHORTWAVE WEAKENS CAP SLIGHTLY AS IT CROSSES...ESPECIALLY
EASTERN CWA AND CONVECTIVE PARAMETERS POINT TO THUNDERSTORM
POTENTIAL...SO HAVE KEPT SLIGHT POPS SUNDAY NIGHT INTO MONDAY
MORNING. 1020 MB CANADIAN HIGH PROGGED TO BUILD IN MONDAY AND
TUESDAY BRINGING DRIER AIR BUT CONTINUED HEAT WITH UPPER 80S AND LOW
90S. LARGE MODEL DIFFERENCES AT THIS POINT REGARDING RETURN OF
MOISTURE. PREFER THE GFS WHICH HAS HIGH SUPPRESS MOISTURE RETURN
LONGER...THAN THE NAM/WRF SOLUTION OF RAPIDLY HAVING IT RETURN. H85
WAA COMMENCES SOMETIME TUESDAY...LIKELY LATE...BRINGING MORE CHANCES
FOR SOME PRECIP.

LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY
NCEP PREFERRED 00Z ENSEMBLE SOLUTIONS...AND THE RECENTLY ARRIVED 12Z
GFS ENSEMBLE CLUSTERED TOGETHER RATHER WELL... GIVING SOME
CONFIDENCE TO THE FORECAST FOR MID WEEK. SFC HIGH MOVES AWAY
TUESDAY...WITH LOW LEVEL WARM ADVECTION STARTING UP AGAIN LATER ON
TUESDAY...AND FRONT SHOULD MOVE THROUGH LATER ON WEDNESDAY. THUS
SEEMS REASONABLE TO MAINTAIN POPS TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT.  WILL NEED TO HAVE RATHER WARM TEMPS TUESDAY NIGHT AND
WEDNESDAY BEFORE FRONTAL PASSAGE. LATER IN THE WEEK...ENSEMBLE
MEMBERS DIVERGE SO WILL STICK CLOSER TO ENSEMBLE MEAN...WHICH
INDICATES WE MAY NOT COOL DOWN AS MUCH BEHIND THE FRONT AS
OPERATIONAL GFS WOULD SUGGEST. THUS WILL KEEP TEMPS A LITTLE ABOVE
NORMAL THURSDAY...TRENDING MORE TOWARD NORMAL BY SATURDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR BENTON-CHISAGO-
     DOUGLAS-ISANTI-KANABEC-MILLE LACS-MORRISON-POPE-SHERBURNE-
     STEARNS-STEVENS-TODD COUNTY(IES).

     HEAT ADVISORY FROM 10 AM SUNDAY TO 6 AM CDT MONDAY FOR ANOKA-
     BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
     LE SUEUR-MARTIN-MCLEOD-NICOLLET-REDWOOD-RENVILLE-RICE-SCOTT-
     SIBLEY-STEELE-WASECA-WASHINGTON-WATONWAN COUNTY(IES).

     HEAT ADVISORY UNTIL 6 AM CDT MONDAY FOR HENNEPIN-RAMSEY
     COUNTY(IES).

WI...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
     DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX
     COUNTY(IES).

     HEAT ADVISORY FROM 10 AM SUNDAY TO 6 AM CDT MONDAY FOR CHIPPEWA-
     DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX COUNTY(IES).

&&

MDB/TK
Hazardous weather outlook, Jul 15, 5:02 PM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
602 PM CDT SAT JUL 15 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
162315-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
602 PM CDT SAT JUL 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF WEST
CENTRAL AND CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN UNTIL 900
PM THIS EVENING. TEMPERATURES BETWEEN 95 TO 100 DEGREES ALONG
WITH GUSTY WINDS OF 25 TO 30 MPH WILL CONTINUE THROUGH THE EARLY
EVENING HOURS. BY 10 PM...THE WINDS WILL DIMINISH TO UNDER 15
MPH AND TEMPERATURES WILL LOWER INTO THE 80S.

A HEAT ADVISORY REMAINS IN EFFECT FOR HENNEPIN AND RAMSEY
COUNTIES IN EAST CENTRAL MINNESOTA THROUGH MONDAY MORNING. FOR
MORE DETAILS...PLEASE CHECK THE LATEST STATEMENTS...FORECAST AND
CURRENT WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HEAT ADVISORY HAS BEEN EXPANDED TO INCLUDE MUCH OF SOUTH CENTRAL
AND EAST CENTRAL MINNESOTA FROM LATE SUNDAY MORNING THROUGH MONDAY
MORNING. THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR HENNEPIN AND
RAMSEY COUNTIES THROUGH MONDAY MORNING. TEMPERATURES WILL AGAIN
REACH THE UPPER 90S TO AROUND 100 DEGREES ON SUNDAY WITH HEAT
INDICES AROUND 105. CONDITIONS ARE EXPECTED TO IMPROVE BY MONDAY
AFTERNOON AS COOLER AIR FILTER DOWN FROM CANADA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Minneapolis radar (KMPX), 146 km away, was scanning. The volume nearest the first event began at 06:24 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Morrison

When
July 16, 12:25 AM CST
Where
Morrison County, 4 mi N of Little Falls
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
46.033, -94.367

Hail, Todd

When
July 16, 1:24 AM CST
Where
Todd County, Long Prairie
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
45.967, -94.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519912, 5519913.